Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2025, 4:05 PM EDT for Fannin County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 7, 2025, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Fannin County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS82 KFFC 072005
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT Thu Aug 7 2025
GAZ006>008-072030-
Gilmer GA-Union GA-Fannin GA-
405 PM EDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of northeastern Gilmer,
southwestern Union and southeastern Fannin Counties through 430 PM
EDT...
At 405 PM EDT, a strong thunderstorm was near Margret, or 11 miles
east of Blue Ridge, moving southwest at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Blue Ridge, Morganton, Dial, Springer Mountain Shelter, Hemp,
Margret, Pisgah, Stover Creek Shelter, Hawk Mountain Shelter, Hurst,
Jones Creek, and Gaddistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3490 8413 3475 8401 3461 8422 3470 8435
3485 8436
TIME...MOT...LOC 2005Z 062DEG 13KT 3480 8414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:32 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 7, 2:32 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 7 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Friday)
Issued at 228 PM EDT Thu Aug 7 2025
Key Messages:
- Pleasant temperatures and cloudy skies.
- Some scattered showers and thunderstorms; mainly in the northern
and southern parts of the CWA.
Forecast:
Wedge conditions are still in place, however it's not nearly as
strong as it has been in the past few days. What does that mean?
Well temperatures will be cooler than what we'd normally expect for
early August with temperatures in the mid to low 80s today and
tomorrow. Overnight lows are expected to be in the mid to upper 60s.
Overall the vibe is more in line with October than August. If you're
excited for Pumpkin drinks and spooky decor, these next few days
should get you in the mood.
Rain chances will be limited to northern Georgia, as NE flow will
force what little moisture in the atmosphere to interact with some
of the higher points in NE Georgia. Showers and thunderstorms will
be scattered by nature and confined to the GA/TN border region.
Across the southern part of the CWA, the sea breeze may cause a few
storms to pop up at the far southern end of our CWA as it interacts
with the winds from the wedge combined with the stalled front across
Florida.
Overall though, it should be a very nice day across Georgia. So get
out there and enjoy it!
Vaughn
&&
.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 228 PM EDT Thu Aug 7 2025
Key Messages:
- Mild weather continues through the weekend as NE flow remains
over north and central Georgia. Expect highs in the 80s and lows in
the upper 60s and lower 70s, close to seasonal averages.
- August finally decides to show up into the middle of next
week. High temperatures will return to the upper 80s to lower
90s with diurnally driven storm chances.
Forecast:
Surface high pressure over the northeast in combination with the
potential development of a surface low off the Delmarva will lock in
continued northeasterly flow over the CWA through the weekend
into the beginning of next week. Airmass is no longer directly
tied to Canadian continental air that brought the very cool air
earlier this week, but instead will be a bit more modified with
Atlantic moisture and be a bit warmer, allowing for some increase
in diurnally driven convection across the area (provided we can
clear out low morning cloud cover on these days, which can be a
separate issue). Temperatures through this weekend should remain
in the 80s across north and central Georgia, while afternoon rain
chances slowly increase into early next week.
Reason we continue to see cooler air will be a combo of ridging
aloft with confluence over the northeast keeping a surface high
hanging about, combined with the formation of a cut-off low over the
Atlantic that looks to generate a surface low off the Delmarva coast
as mentioned above. This will keep a psuedo-wedge setup in place
while still pumping in some Atlantic surface moisture. This setup
looks to change going into the middle of next week, with model
ensembles consistent in showing a strong trough digging into the
midwest with attendant surface low that should finally help turn
our winds a bit to the south at the surface and allow real Georgia
in August weather to come back into the area. Enjoy the reprieve
from the heat while it lasts, especially this time of year.
Lusk
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Thu Aug 7 2025
CIGS have been slow to rise this morning. Widespread MVFR will
gradually give way to low VFR this afternoon capping out with a
BKN040 for the metro sites. A TEMPO for another morning of low CIGS
with the possibility of LIFR conditions tomorrow morning. Winds will
be out of the ENE at less than 10kts.
//ATL Confidence...18Z Update...
Medium on LIFR possibility.
High on all other elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 67 82 67 84 / 0 10 10 30
Atlanta 69 84 69 85 / 0 10 0 30
Blairsville 61 81 63 82 / 10 30 10 30
Cartersville 67 87 69 87 / 10 10 0 20
Columbus 69 88 71 87 / 0 10 10 40
Gainesville 67 83 68 84 / 0 10 10 20
Macon 69 86 70 85 / 0 10 10 50
Rome 67 86 67 87 / 10 10 0 20
Peachtree City 67 86 68 85 / 0 10 10 30
Vidalia 70 86 71 85 / 0 30 20 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Vaughn
LONG TERM....Lusk
AVIATION...VaughnHazardous weather outlook, Aug 7, 2:35 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 235 PM EDT Thu Aug 7 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 235 PM EDT Thu Aug 7 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms are expected across portions of north and central GA this afternoon and evening. Any storms that develop should stay below severe limits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated showers and thunderstorms are expected across portions of north and central GA, especially during the afternoon and evening hours, through the middle of next week. Persistent rainfall through the weekend could pose a flooding threat, particularly across central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 7, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT Thu Aug 7 2025
GAZ006>008-072030-
Gilmer GA-Union GA-Fannin GA-
405 PM EDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of northeastern Gilmer,
southwestern Union and southeastern Fannin Counties through 430 PM
EDT...
At 405 PM EDT, a strong thunderstorm was near Margret, or 11 miles
east of Blue Ridge, moving southwest at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Blue Ridge, Morganton, Dial, Springer Mountain Shelter, Hemp,
Margret, Pisgah, Stover Creek Shelter, Hawk Mountain Shelter, Hurst,
Jones Creek, and Gaddistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3490 8413 3475 8401 3461 8422 3470 8435
3485 8436
TIME...MOT...LOC 2005Z 062DEG 13KT 3480 8414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:05 AM EDT | River Flood Warning | FFC | Newton | 13 hr |
| Aug 7, 4:30 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Aug 7, 4:57 PM EDT | Flash Flood Warning | FFC | Fannin, Union | 5 hr |
| Aug 7, 5:07 PM EDT | Special Weather Statement | FFC | Gilmer | 23 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 7, 6:40 PM EDT | Special Weather Statement | FFC | Murray | 35 min |
| Aug 7, 7:02 PM EDT | Special Weather Statement | FFC | Gordon | 13 min |
| Aug 7, 7:15 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.